Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 13, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Apr 24, 2025, 4:37 PM MDT for Weld County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2025, 4:37 PM MDT (22:37 UTC)
- Expired
- Apr 24, 2025, 5:15 PM MDT
- In force
- 38 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 73 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.6 hours before the alert went out and 321 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
529
WUUS55 KBOU 242237
SVRBOU
COC123-242315-
/O.NEW.KBOU.SV.W.0013.250424T2237Z-250424T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
437 PM MDT Thu Apr 24 2025
The National Weather Service in Denver has issued a
* Severe Thunderstorm Warning for...
Central Weld County in northeastern Colorado...
* Until 515 PM MDT.
* At 437 PM MDT, a severe thunderstorm was located near Barnesville,
or 17 miles east of Greeley, moving northeast at 15 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Briggsdale, Galeton, Keota and Cornish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing large hail.
&&
LAT...LON 4052 10422 4050 10459 4054 10459 4075 10444
4071 10406
TIME...MOT...LOC 2237Z 219DEG 14KT 4051 10444
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
RPK2 follow-up statements
464
WWUS55 KBOU 242253
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
453 PM MDT Thu Apr 24 2025
COC123-242315-
/O.CON.KBOU.SV.W.0013.000000T0000Z-250424T2315Z/
Weld CO-
453 PM MDT Thu Apr 24 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR CENTRAL WELD COUNTY...
At 453 PM MDT, a severe thunderstorm was located 6 miles southwest
of Briggsdale, or 21 miles northeast of Greeley, moving northeast at
15 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Briggsdale, Galeton, Keota and Cornish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing large hail.
&&
LAT...LON 4052 10422 4050 10459 4054 10459 4075 10444
4071 10406
TIME...MOT...LOC 2237Z 219DEG 14KT 4051 10444
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
RPK894
WWUS55 KBOU 242310
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
510 PM MDT Thu Apr 24 2025
COC123-242320-
/O.EXP.KBOU.SV.W.0013.000000T0000Z-250424T2315Z/
Weld CO-
510 PM MDT Thu Apr 24 2025
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 515 PM MDT FOR CENTRAL
WELD COUNTY...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, small
hail, gusty winds, and heavy rain are still possible with this
thunderstorm.
&&
LAT...LON 4052 10422 4050 10459 4054 10459 4075 10444
4071 10406
TIME...MOT...LOC 2253Z 219DEG 14KT 4056 10439
$$
RPKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 1:47 PM MDT, 2 hours 50 minutes earlier. Its key messages:
- Another round of showers and thunderstorms this afternoon and evening, some of which could be severe along and east of the urban corridor.
- Cooler Friday with light rain showers.
- Critical fire weather conditions Monday afternoon for the eastern plains.
- Mild and dry next week.
Area forecast discussion, Apr 24, 1:47 PM MDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 147 PM MDT Thu Apr 24 2025 .KEY MESSAGES... - Another round of showers and thunderstorms this afternoon and evening, some of which could be severe along and east of the urban corridor. - Cooler Friday with light rain showers. - Critical fire weather conditions Monday afternoon for the eastern plains. - Mild and dry next week. && .SHORT TERM /Through Friday/... Issued at 147 PM MDT Thu Apr 24 2025 Southwest flow aloft will prevail while an east-southeast low level flow advects moisture into eastern Colorado. This has resulted in mostly cloudy skies and cool temperatures over most of the eastern plains with a stable airmass in place. The increase in moisture made it to the urban corridor with dew points in the 40s. Skies were mostly sunny this morning allowing temperatures to reach the mid 60s to lower 70s. RAP model continues to show MLCAPE of 1000-1500 (J/kg) across the urban corridor and nearby plains. A cyclone has formed over the south part of the Denver area. Along this convergent boundary we are seeing towering cumulus and should see storms form along it by mid afternoon. Additional storm development is expected over the northern urban corridor mid to late afternoon. Large hail, up to golfball size will be the main threat. Isolated wind gusts to 60 mph and a brief tornado will also be possible. Storms will weaken as they head into a less unstable airmass over the eastern plains. The threat for severe storms will end early to mid evening as the airmass stabilizes. However the chance for showers and thunderstorms will continue through the evening, mainly over northern Colorado behind a cold front pushing south into the area. Showers and storms end by midnight as the colder air behind the front stabilizes the airmass. Moisture and colder air moving into northeast Colorado will saturate the airmass leading to low clouds, fog, and drizzle after midnight and into Friday morning. Easterly low level flow will keep low clouds with areas of fog and drizzle going for much of Friday morning, and perhaps into the afternoon in and near the foothills due to upslope flow. Highs will be chilly with upper 40s to lower 50s across northeast Colorado. This will stabilize the airmass over the foothills and eastward. The mountains become slightly unstable with MLCAPE climbing to 500 (J/kg). This is expected to lead to widely scattered showers and thunderstorms over the mountains. As the convective tracks eastward and encounters the cool and stable airmass, the showers and storms are expected to dissipate. && .LONG TERM /Friday night through Thursday/... Issued at 147 PM MDT Thu Apr 24 2025 Broad but relatively weak southwesterly flow aloft will overspread the region on Saturday ahead of a closed upper low moving into California, entraining enough mid-level moisture in the afternoon to support isolated to scattered afternoon showers/thunderstorms, generally favoring the higher terrain. At the surface, healthy southerly winds will promote ample warm advection, returning temperatures to above normal values region- wide. As the low lifts northeast through the Great Basin, southwest flow along its leading edge will increase into Sunday, helping to push highs potentially into the 80's for the lower elevations, with limited change for the high country. Precipitation chances will be buffered substantially under much drier low-levels. There's growing confidence in critical fire weather conditions across a broad portion of the forecast area for Sunday afternoon, particularly the southern half where humidity will be lowest. By Monday, the primary low is slated to transition into more of an open wave, with a secondary low shearing off the southern tip of the trough. It's a messy pattern which inherently carries greater uncertainty as far as how things play out through the week, but for Monday we'll at least be looking at considerably cooler temperatures following a frontal passage and greater afternoon precipitation potential, most pronounced in the mountains. Our southern plains could hold onto some fire weather concerns too depending on the frontal timing. Details are fuzzier Tuesday onwards, with general west to northwest flow prevailing aloft and potentially punctuated by a few shortwaves and opportunities for spring-like convection most afternoons, albeit there are no strong signals. && .AVIATION...(18Z TAFS through 18Z Friday) Issued at 1151 AM MDT Thu Apr 24 2025 Scattered thunderstorms are expected to form after 19Z and then track eastward. Best chance for a thunderstorm at DEN will be 20Z to 23Z. Hail (possibly large 1.75 (in) diameter) will be the main threat with the stronger storms. Outflow winds to 30 knots will be possible as well, with a slight chance at wind gusts over 40 knots. Cold front pushes south through the Denver area 02-04Z, bringing northeast winds and increasing low level moisture. Scattered showers and isolated thunderstorms will be possible behind the front for a brief period of time. Low clouds form behind the front with ceilings falling below 1000 feet after 06Z. Visibility will likely be reduced to 1sm to 3sm due to the low clouds and drizzle. Dense fog will also be possible towards 12Z with visibility at or below 1/4sm. The low clouds and reduced visibility will linger most/all of Friday morning with ceilings slowly rising after 18Z. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Meier LONG TERM...Rodriguez AVIATION...Meier
Hazardous weather outlook, Apr 24, 10:24 AM MDT, 6 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1024 AM MDT Thu Apr 24 2025 COZ030>051-251630- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1024 AM MDT Thu Apr 24 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered thunderstorms are expected to develop this afternoon and continue into the evening hours. A few strong to severe storms are expected over the Front Range and nearby plains, mainly west of a line form Fort Morgan to Limon to the base of the foothills. Large hail up to golfball size will be the main threat, but isolated damaging winds and a brief tornado will be possible as well. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Cooler Friday with potential for fog across the lower elevations. Critical fire weather conditions are likely come Sunday under warm, dry and breezy conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation may needed mid afternoon to early evening. Any reports of severe weather will be appreciated.
In the hours before
Local storm report, Apr 24, 3:29 PM MDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
329 PM MDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM Hail 2 SW The Pinery 39.44N 104.77W
04/24/2025 M0.75 Inch Douglas CO Public
&&Local storm report, Apr 24, 3:38 PM MDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
338 PM MDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM Hail 2 WNW Hudson 40.08N 104.68W
04/24/2025 E1.00 Inch Weld CO Public
&&Local storm report, Apr 24, 3:51 PM MDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
351 PM MDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Tornado 1 E Ponderosa Park 39.40N 104.61W
04/24/2025 Elbert CO Fire Dept/Rescue
&&Local storm report, Apr 24, 4:09 PM MDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
409 PM MDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM Tstm Wnd Gst 2 NNW Ponderosa Park 39.42N 104.66W
04/24/2025 E62 MPH Elbert CO Mesonet
0254 PM Tstm Wnd Gst 1 ENE Ponderosa Park 39.40N 104.62W
04/24/2025 M65 MPH Elbert CO Mesonet
0255 PM Tstm Wnd Gst 1 E Ponderosa Park 39.40N 104.62W
04/24/2025 M76 MPH Elbert CO Mesonet
0257 PM Tstm Wnd Gst 1 E Ponderosa Park 39.40N 104.62W
04/24/2025 M76 MPH Elbert CO Mesonet
&&Local storm report, Apr 24, 4:11 PM MDT, 26 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Denver CO
411 PM MDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM Hail 2 SW The Pinery 39.44N 104.77W
04/24/2025 M0.75 Inch Douglas CO Public
0250 PM Tstm Wnd Gst 2 NNW Ponderosa Park 39.42N 104.66W
04/24/2025 E62 MPH Elbert CO Mesonet
0254 PM Tstm Wnd Gst 1 ENE Ponderosa Park 39.40N 104.62W
04/24/2025 M65 MPH Elbert CO Mesonet
0255 PM Tstm Wnd Gst 1 E Ponderosa Park 39.40N 104.62W
04/24/2025 M76 MPH Elbert CO Mesonet
0257 PM Tstm Wnd Gst 1 E Ponderosa Park 39.40N 104.62W
04/24/2025 M76 MPH Elbert CO Mesonet
0300 PM Tornado 1 E Ponderosa Park 39.40N 104.61W
04/24/2025 Elbert CO Fire Dept/Rescue
0328 PM Hail 6 NNW Hudson 40.15N 104.68W
04/24/2025 E0.88 Inch Weld CO Public
0338 PM Hail 2 WNW Hudson 40.08N 104.68W
04/24/2025 E1.00 Inch Weld CO Public
&&Local storm report, Apr 24, 4:32 PM MDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
432 PM MDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM Hail 3 W Gill 40.44N 104.58W
04/24/2025 E0.88 Inch Weld CO Trained Spotter
&&The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 6:15 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 45 min |
| Apr 23, 6:39 PM MDT | Tornado Warning | BOU | Elbert | 21 min |
| Apr 23, 6:55 PM MDT | Tornado Warning | BOU | Elbert, Lincoln | 35 min |
| Apr 23, 7:23 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 37 min |
| Apr 23, 7:25 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 35 min |
| Apr 23, 8:02 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 28 min |
| Apr 23, 8:23 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 37 min |
| Apr 24, 1:27 PM MDT | Special Weather Statement | BOU | Denver | 63 min |
| Apr 24, 2:11 PM MDT | Special Weather Statement | BOU | Douglas | 34 min |
| Apr 24, 2:15 PM MDT | Special Weather Statement | BOU | Denver | 30 min |
| Apr 24, 2:35 PM MDT | Special Weather Statement | BOU | Arapahoe | 40 min |
| Apr 24, 2:42 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Douglas, Elbert | 33 min |
| Apr 24, 2:51 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Weld | 39 min |
| Apr 24, 2:56 PM MDT | Tornado Warning | BOU | Elbert | 27 min |
| Apr 24, 3:18 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 27 min |
| Apr 24, 3:42 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 33 min |
| Apr 24, 4:19 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 41 min |
| Apr 24, 4:49 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 22 min |
| Apr 24, 5:26 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 34 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.